MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG160-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG160-8; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J576G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "during a hypospadias repair procedure the needle was popping off multiple sutures".Could you please confirm the quantity of devices that presented this issue (needle pull off from suture) during this procedure? what was being done when the pull off occurred (e.G.Removal from package, during passage through tissue, during tying, etc.)? the product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned samples determined that an opened box with four unopened samples of product code j576g were received for evaluation.Visual inspection of the unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed and the pull force was above the minimum requirements.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot number qgmaxl, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that a patient underwent a hypospadias procedure (b)(6) 2021 and suture was used.During the surgery, the needle was popping off multiple sutures.Another like device of a different lot was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 18IN 7-0 D/A TG160-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11609635
Report Number2210968-2021-02995
Device Sequence Number3021075
Product Code GAM
UDI-Device Identifier10705031041387
UDI-Public10705031041387
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberJ576G
Device Catalogue NumberJ576G
Device Lot NumberQGMAXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1